Three post-COVID-19 patients at Mumbai's PD Hinduja Hospital have been identified with Avascular Necrosis (AVN) or the death of bone tissues.
According to the Times of India, three doctors under the age of forty in Mumbai were diagnosed with bone death. They were brought to the hospital for treatment after suffering severe pain in their femur bone. The condition is primarily symptom-free in the early stages, but when pressure is applied to the damaged joint or bone, it causes significant ache. If left untreated, it can develop to severe disorders that result in joint damage.
Hindustan Times reports Dr. Sanjay R Agarwala of Hinduja Hospital and other clinicians published a study titled "Avascular necrosis as part of COVID-19" in the BMJ Case Studies, a medical publication. In the paper, he described the three patients' AVN diagnoses in detail. The doctors went on to say that one of the AVN patients was discovered 67 days after being diagnosed with COVID-19, while the other two were discovered 57 and 55 days later.
Among the various causes for AVN, Johns Hopkins Medicine lists ''Long-term use of medicines, such as corticosteroids'' (the shortened term steroids).
The case report in the BMJ journal said that as part of their COVID-19 treatment, all three patients received intravenous steroids. The doctors wrote that they anticipate AVN cases in post-COVID-19 patients with the massive dosages of life-saving corticosteroids being administered.
AVN is connected to a higher use or dependence on high-dose steroids like prednisone in the medical community, reports the Times of India. Although the specific cause is unknown, medicines used to treat the virus's inflammation, such as steroids, can increase blood lipid levels, reducing blood flow, and causing damage to critical tissues and organs. Further research and evaluations are required to corroborate the findings.
The COVID-19 pandemic has given rise to a lot of potentially dangerous misinformation. For reliable advice on COVID-19, including symptoms, prevention, and available treatment, please refer to the World Health Organization or your national healthcare authority.